Life After Simvastatin

This is the final entry on my story about Simvastatin (part 11).

image

Day 1:  A couple of hours into the day I noticed I had less leg pain and thought “This is a remarkable difference in pain level.”

Day 2:  Half way through the day I noticed even less leg pain and thought “This is a significant improvement.”

Day 3:  A minimally painful day … more than yesterday but not as much as usual.

Day 4:  WOW!  Am I almost walking normally vs. my usual-of-late waddle/hobble/limp?  But wait … this new hip pain … maybe I need to lower my shoe lift and I did (from 10 mm to 8).

Day 5:  I can’t believe this … just an ache.  I’ll take a couple of Advil instead of 8.  Think I’ll try a good walk with the dog, and I did.

Day 6:  New hip pain when I walked the dog, and it hurt so much I had to stop and lower the lower lift from 8mm to 6.  Voila … pain gone!

Day 7:  Am I starting to sleep better?  I think I actually fell asleep promptly without dizziness and though I awoke mid-night … I did fall back to sleep rather quickly.  Minimal leg pain today.  Somebody at work told me I looked pretty today.  I thought “Gee … makeup and hair the same.  Wonder why today?”

Day 8:  Feeling like I can walk again, and so I head out with the dog.  OOPS!  Short leg is too high again and I lowered the lift to 3 mm.  Am I noticing greater clarity and brightness in my vision today?

Day 9:  Went to a happy hour with ladies I haven’t seen in a while.  They told me I looked “glowing” and my eyes appeared clear.  They asked if I had a new man in my life and of course I chuckled at that one!  I am walking soooo much better without pain although I still have to manually lift my leg to cross it.

Day 10:  Feeling some pain today which was resolved with a couple of Advil.  I also decided to try reducing the shoe lift again to not using one to see if that might help as well.

Day 11:  WOW!  Just an ache on the side of my thigh … praise God because I think He has put me on the track of restoring my health and wellness!

Day 12:  TODAY!  I am sleeping better and feeling better when I get out of bed in the morning.  My wobbling at that time takes only a few steps to resolve.  NO MORE KNIFE-LIKE STABBING PAINS IN MY THIGH, and I am walking normally without shoe lifts (glad I didn’t toss my flip-flops prematurely).  I can cross my left leg slowly with focused intent with some tightness and ache but definitely without pain.  My blood pressure numbers are good and my morning fasting glucose numbers have dropped 20-30 points.  I haven’t had a dizzy or drowsy spell nor a leg cramp since off Simvastatin.  Naturally my mood has improved, and I am looking forward to starting other projects I have been thinking and talking about for a couple of years.  All this is just 12 days!  God is good, and I thank Him for the dizzy spells that took me to the cardiologist who let a light bulb go off in his head to help me.  I’m continuing to hope and pray that I am one of the lucky ones who will not suffer with Simvastatin side effects for the rest of my life.  Thanks to my friends who have prayed for me because now I think I’m off that “long black train”!

 

There is no doubt Simvastatin and all statins (according to the research) saves lives.  There is also no doubt that the side effects can cause death (according to the research) for some people.  Don’t just believe me.  Do your own research.  Take charge of your own health.  Doctors are great and to be respected; however, they are also human and therefore imperfect.  I’m probably going to fire the first 4 physicians I consulted during these past couple of years about my leg pain.  I’m also going to research supplements to help me maintain my own health issues without resorting to statins in the future.  So far I am learning a lot from mercola.com and drsinatra.com … both renown physicians in the field of health and wellness.  Any suggestions from readers of this blog are welcomed!

 

This is my story, and I’m sticking to it!  HA HA!  As for YOU … never make decisions to change or stop your medications without first consulting your physician.

 

I wish you all health and wellness in your lives, and remember to share what I’ve posted with others you know who have a decision to make about cholesterol medications called “statins”.

 

 

 

 

Depression and Simvastatin

“”This is the continuation of my story about Simvastatin (part 8).

image

HA HA HA!  After all I’ve shared with you … who WOULDN’T be depressed for goodness sake?  AND just because mental health is my gig doesn’t mean I was immune to this aspect of Simvastatin.   Sure, I have had several sad events occur in my life during the past 3 years, and THAT type of situational depression is normal.  I knew though that resorting to a life of solitude for as long as I have is not normal and especially so for me because by nature I am a most social animal!   For me regarding this depression what was most troubling was the persistent thought that would creep into my head every night  for several months. It said, “Just get a butcher knife and cut the damn thing off (my painful left leg) because it’s nothing more than a dead tree stump.”  THIS MENTALITY IS NOT ME!  I had to FIGHT this thought …. It was so very strong and difficult to control.  It made me wonder if this is what suicidal patients struggle fighting with prior to receiving treatment.  Hmmmm.

Yes, there is much more to the depression aspect of Simvastatin than the obvious, and here it is ….

“A recent article by You et al calls into question the potentially beneficial effects of statins in the treatment of depression, and even more significantly, the article suggests that statins prescribed for cholesterol reduction may actually cause depression. Since cholesterol plays an important role in neuroprotection, low cholesterol may adversely impact neurotransmission, thereby increasing the risk of depression.  Earlier research has demonstrated that patients may be vulnerable to depression, violence, or suicidality during the first month of statin use, with a reduction in risk following that initial period. You et al challenge this contention, stating that depression risk may increase with long-term statin use.”

 

TBC and if you are interested …

Read the entire article at http://www.empr.com › Features